Alert archive / Colorado / Special Weather Statements in 2018
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 21, 2018, 3:51 PM MDT for Teller County, Colorado. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2018, 3:51 PM MDT (21:51 UTC)
- Expired
- Jul 21, 2018, 4:30 PM MDT
- In force
- 39 min
- Issued by
- NWS Pueblo, CO
County Teller County, CO
The radar
The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2923 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
540 WWUS85 KPUB 212151 SPSPUB Special Weather Statement National Weather Service Pueblo CO 351 PM MDT SAT JUL 21 2018 COZ081-084-085-212230- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 351 PM MDT SAT JUL 21 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TELLER AND NORTHWESTERN EL PASO COUNTIES UNTIL 430 PM MDT... At 351 PM MDT, Doppler radar was tracking a strong thunderstorm near Woodland Park, or 13 miles northwest of Colorado Springs, moving east at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Northern Colorado Springs, Monument, Air Force Academy, Palmer Lake, Gleneagle, Cascade, Chipita Park and Cimarron Hills. LAT...LON 3889 10468 3889 10499 3913 10504 3913 10475 TIME...MOT...LOC 2151Z 264DEG 10KT 3901 10495 $$ KTS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 21, 3:28 PM MDT, 23 minutes earlier.
Area forecast discussion, Jul 21, 3:28 PM MDT, 23 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 328 PM MDT Sat Jul 21 2018 .SHORT TERM...(This evening through Sunday) Issued at 324 PM MDT Sat Jul 21 2018 ...Heavy rains possible tomorrow afternoon into the evening... Currently... Apparent short wave running SW-NE over the area from roughly the San Juans into NE CO initiating scattered convection around aforementioned region. Areas farther south were indicating more isolated convection. SPC mesoanalysis page was indicating a band of higher CAPE...about 1000 j/kg...from SW KS into SE CO and up into W NE. Some marginal deep layer shear...about 30 knots was noted over the eastern plains...mainly east of a line from KCOS down to west of KSPD. Temps at 2 pm were pretty much well into the 90s across the Plains with 80s in the mtns...and 60s and 70s in the mtns. Rest of today and into tonight... Best chance of significant convection will be along the Pikes Peak region and across the far north sections of the se CO plains. Heaviest precip over the higher elevations of the Pikes Peak region will occur late this afternoon and then across El Paso from late this afternoon and early evening and north of US50 during the early evening hours. Some of the rain could be locally heavy and some small hail is possible along with strong gusty outflow winds. Over the remainder of the region precip chances will be more isolated. Most of not all of the convection over the mtns should end by mid evening with the activity over the far eastern plains ending by late evening. Tomorrow... Sunday will likely be more wetter than today, but the heaviest precip will likely not develop until late afternoon. Boundary will move down the plains late tomorrow morning and early afternoon and deeper moisture will advect onto the plains from the north. Overall flow aloft will be weak, and not much in the way of mid level forcing is anticipated, but with the mid level moisture already over the region and the low levels moistening up, a good chance of showers and storms will occur over the mtns by early to mid afternoon with the activity pushing out onto the plains by late afternoon. With pwats expected to be around 1.25" (>150% of normal), heavy rains will be likely, and flooding of the burn scars will be possible. It is not out of the question that urban flooding may also become an issue. Incoming shifts may need to hoist a flash flood watch for parts of the region for tomorrow afternoon into the evening hours. .LONG TERM...(Sunday night through Saturday) Issued at 324 PM MDT Sat Jul 21 2018 ...Potential for heavy rain across parts of southeast Colorado... The extended models are in fairly good agreement during the extended period. Initially, the upper level high is centered over New Mexico and covers a broad area across the southwest U.S., central Rockies and southern plains states. By about midweek, the center of the upper high shifts westward with the flow aloft becoming more northwesterly over southeast Colorado. At the surface, a cold front continues to make its way south through the plains Sunday night with areas of precipitation continuing through the evening hours. Early Sunday evening, the precipitation is focused over the Pikes Peak region, but it shifts to the southeast corner of the state by later Sunday evening. With precipitable waters expects to be over 1.5 inches over the plains, there will be beneficial rainfall for much of the area and the potential for flash flooding in urban areas as well as some of the recent burn scars. On Monday, the upslope flow deepens on the plains with the focus for convection, and possibly heavy rain, along the higher terrain. Deeper moisture may extend to the Continental Divide, so attention should be paid to later forecasts. Beneficial rains are welcome to the drought stricken areas of southern Colorado, but concern that a very moist atmosphere and slow moving thunderstorms could lead to saturated ground and flash flooding. The eastern plains may get some precipitation, but the airmass may be too stable for convection on the plains Monday afternoon. Tuesday appears to be somewhat drier with thunderstorms again tied to the south central mountains. On Wednesday, another cold front moves through the plains with increasing upslope flow and deeper moisture spreading over the area. Extended models show a wet day Thursday for the mountains and plains and that trend continues into Friday. As the high moves farther west with time, and northwest flow aloft increases, southeast Colorado may have a better chance for severe thunderstorms, as well as the potential for heavy rain. Monday will be the coolest day on the southeast plains with highs in the low to mid 80s. Highs the rest of the week will be in the low to mid 90s, but afternoon cloudiness and thunderstorms should halt the daytime heating. Stark && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 324 PM MDT Sat Jul 21 2018 Isolated TSRA will be possible at the 3 taf sites (KPUB, KALS and KCOS) this afternoon and early evening, with the best chance at KCOS. Brief heavy rains along with gusty winds likely if any storms go over the TAF sites. VFR expected later this evening into tonight and most of tomorrow. A better chance for TSRA with heavy rains and gusty winds will occur later tomorrow afternoon at each of the taf sites. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HODANISH LONG TERM...STARK AVIATION...HODANISH
Hazardous weather outlook, Jul 21, 11:25 AM MDT, 4 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1125 AM MDT Sat Jul 21 2018 COZ058>089-093>099-221730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1125 AM MDT Sat Jul 21 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated to scattered showers and thunderstorms will develop over the mountains by mid afternoon, with storms expected to slowly move east across the adjacent plains and far southeast Plains through the late afternoon and early evening. The main threats from storms today will be lightning, locally heavy rain and gusty outflow winds up to 45 mph. Small hail will also be possible with a few of the strongest storms. Flash flooding will also be a concern today, especially if locally heavy rainfall occurs over the newer burn areas across south central and southeast Colorado. .DAYS TWO THROUGH SEVEN...Sunday through Friday A moist airmass will remain over the region throughout the week, and thunderstorms will be possible each day. The main threats from these storms will be locally heavy downpours, small hail, and lightning. There is the potential for flash flooding on the recent burn scars. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and evening. Hodanish
In the hours before
Special weather statement, Jul 21, 2:47 PM MDT, 1 hour 4 minutes before
Special Weather Statement National Weather Service Pueblo CO 247 PM MDT SAT JUL 21 2018 COZ065-066-069-212130- La Garita Mountains Above 10000 Ft CO- Saguache County East of Continental Divide below 10000 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- 247 PM MDT SAT JUL 21 2018 ...SPECIAL WEATHER STATEMENT... At 247 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles north of Del Norte, or 36 miles northwest of Alamosa, moving east at 10 mph. Winds in excess of 30 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Rio Grande and south central Saguache Counties. LAT...LON 3772 10648 3786 10652 3794 10631 3773 10622 TIME...MOT...LOC 2047Z 260DEG 9KT 3780 10641 KTS
Special weather statement, Jul 21, 3:16 PM MDT, 35 minutes before
Special Weather Statement National Weather Service Pueblo CO 316 PM MDT SAT JUL 21 2018 COZ077-079-083-212145- Wet Mountains between 6300 and 10000Ft CO- Western/Central Fremont County Below 8500 Ft CO- Canon City Vicinity/Eastern Fremont County CO- 316 PM MDT SAT JUL 21 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT COUNTY UNTIL 345 PM MDT... At 316 PM MDT, Doppler radar was tracking a strong thunderstorm near Royal Gorge, or 40 miles southwest of Colorado Springs, moving northeast at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Royal Gorge and Canon City. LAT...LON 3838 10540 3846 10547 3860 10528 3844 10512 TIME...MOT...LOC 2116Z 239DEG 10KT 3845 10538 KTS
Special weather statement, Jul 21, 3:18 PM MDT, 33 minutes before
Special Weather Statement
National Weather Service Pueblo CO
318 PM MDT SAT JUL 21 2018
COZ081-212200-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
318 PM MDT SAT JUL 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TELLER AND
NORTHWESTERN EL PASO COUNTIES UNTIL 400 PM MDT...
At 318 PM MDT, Doppler radar was tracking a strong thunderstorm near
Divide, or 22 miles northwest of Colorado Springs, moving northeast
at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Woodland Park.
LAT...LON 3904 10493 3896 10517 3907 10526 3913 10517
3913 10496
TIME...MOT...LOC 2118Z 239DEG 10KT 3903 10516
KTSLocal storm report, Jul 21, 3:43 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
343 PM MDT SAT JUL 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM TSTM WND GST 3 ESE HOEHNE 37.26N 104.34W
07/21/2018 M59 MPH LAS ANIMAS CO ASOS
&&Special weather statement, Jul 21, 3:48 PM MDT, 3 minutes before
Special Weather Statement National Weather Service Pueblo CO 348 PM MDT SAT JUL 21 2018 COZ081-083-085-212230- Canon City Vicinity/Eastern Fremont County CO- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 348 PM MDT SAT JUL 21 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREMONT... SOUTHEASTERN TELLER AND SOUTHWESTERN EL PASO COUNTIES UNTIL 430 PM MDT... At 348 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles southwest of Fort Carson, or 14 miles south of Colorado Springs, moving east at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Southern Colorado Springs, Fountain, Fort Carson, Security and Security-Widefield. LAT...LON 3854 10500 3871 10501 3876 10472 3855 10465 TIME...MOT...LOC 2148Z 264DEG 10KT 3863 10488 KTS
Special weather statement, Jul 21, 3:51 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 351 PM MDT SAT JUL 21 2018 COZ081-084-085-212230- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 351 PM MDT SAT JUL 21 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TELLER AND NORTHWESTERN EL PASO COUNTIES UNTIL 430 PM MDT... At 351 PM MDT, Doppler radar was tracking a strong thunderstorm near Woodland Park, or 13 miles northwest of Colorado Springs, moving east at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Northern Colorado Springs, Monument, Air Force Academy, Palmer Lake, Gleneagle, Cascade, Chipita Park and Cimarron Hills. LAT...LON 3889 10468 3889 10499 3913 10504 3913 10475 TIME...MOT...LOC 2151Z 264DEG 10KT 3901 10495 KTS
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 6:30 PM MDT | Special Weather Statement | PUB | Kiowa | 45 min |
| Jul 20, 6:51 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 39 min |
| Jul 20, 7:24 PM MDT | Special Weather Statement | PUB | Kiowa | 36 min |
| Jul 21, 2:35 PM MDT | Special Weather Statement | PUB | Fremont | 40 min |
| Jul 21, 2:47 PM MDT | Special Weather Statement | PUB | Saguache | 43 min |
| Jul 21, 3:04 PM MDT | Severe Thunderstorm Warning | PUB | Saguache | 26 min |
| Jul 21, 3:16 PM MDT | Special Weather Statement | PUB | Fremont | 29 min |
| Jul 21, 3:18 PM MDT | Special Weather Statement | PUB | Teller | 42 min |
| Jul 21, 3:21 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 24 min |
| Jul 21, 3:48 PM MDT | Special Weather Statement | PUB | El Paso | 42 min |
| Jul 21, 4:16 PM MDT | Flash Flood Warning | PUB | Custer, Fremont, Pueblo | 2 hr |
| Jul 21, 4:23 PM MDT | Special Weather Statement | PUB | El Paso | 52 min |
| Jul 21, 4:30 PM MDT | Special Weather Statement | PUB | El Paso | 45 min |
| Jul 21, 4:44 PM MDT | Special Weather Statement | PUB | Chaffee | 46 min |
| Jul 21, 4:59 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 31 min |
| Jul 21, 5:02 PM MDT | Areal Flood Advisory | PUB | El Paso, Fremont, Teller | 102 min |
| Jul 21, 5:05 PM MDT | Special Weather Statement | PUB | Pueblo | 40 min |
| Jul 21, 5:08 PM MDT | Special Weather Statement | PUB | El Paso | 37 min |
| Jul 21, 5:28 PM MDT | Special Weather Statement | PUB | Crowley | 47 min |
Nearby
Special Weather Statements in Colorado, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.